Can Hair Loss Increase on Propecia for Four Months?February 12th, 2007
Q: I believe I am an “early” IIIA or IVA. I am not losing any hair on the back of the scalp. There is no substantial hereditary hair loss on either side of the family, but I began taking Propecia four months ago and recently noticed a dramatic thinning of hair on the top (front) of the scalp, extending back to the rear of the head.
A: Often people experience some shedding the first six months on finasteride as the new hair essentially pushes out some of the old. I would wait a full year before making any judgments about a hair transplant since you may see significant regrowth from finasteride in the second six months and may not need surgery at this point, particularly if the hair loss is early.Related Posts:
- Is the Dose of Finasteride the Same for Everyone?
- Does Propecia Work in Older Patients?
- Does Propecia Work for Life or Does it Stop Working Over Time?
- Is Propecia and/or Rogaine Mandatory after a Hair Transplant?
- Do Propecia (Finasteride) and Rogaine (Minoxidil) Work on Front of the Scalp?
Topic: Drugs (Medications)
Tags: Early Hair Loss, Family History, Front of Scalp, Frontal Hair Loss, Genetic Hair Loss, Hair Thinning, Norwood Class 3A Hair Loss, Norwood Class 4A Hair Loss, Norwood Hair Loss Classification, Propecia (Finasteride), Propecia Duration, Shedding at Start of Treatment with Medication Posted by Robert M. Bernstein M.D. on February 12th, 2007 at 11:15 am